MAUDE Adverse Event Report: MDT PUERTO RICO OPERATIONS CO, MED REL CD HORIZON; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT PUERTO RICO OPERATIONS CO, MED REL CD HORIZON; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 75447540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from multiple sources (healthcare provider, distributor) regarding a patient having spinal fusion therapy for spondylolisthesis and lumbar stenosis at 2 levels l3l4 and l4l5.It was reported that the implant broke after implantation, and another surgery was required to remove the damaged screw.The patient reported hearing something breaking in their back just before discharge.An x-ray revealed that a screw had popped out, with the shaft and head separated, and a fragment of the implant remained in the patient until removal.The patient was alive with injury.Additional information was received from the manufacturer representative that the revision surgery had happened on (b)(6) 2025, prolongation of hospitalization happened due to the revision surgery to extract the damaged screw.All damaged fragments inside the patient has been removed.The actual date of initial surgery was on (b)(6) 2025 and date of removal was on (b)(6) 2025.
 
Additional Manufacturer Narrative
H3: product analysis of product: 75447540, lot: h6018273.Visual examination confirmed the legacy screw was returned with the bone screw shank separated from the pedicle head.Microscopic examination revealed the multi axial ring has been damaged also due to the bone screw shank pulling loose.The separation appears to be from overload as the root cause due to the shift anteriorly which put more strain on the lower lumbar screws.The internal testing shows a load of 3100n -5400n (tr12-249) depending on lmc/mmc to separate the head assembly from the shank.Radiographic image review indicated, antero posterior x-ray, l3-s1 fusion tulip and shaft separated on one side at s1.Lateral x-ray l3-s1 construct.Magnified view, a green circle shows the screw fracture at s1.Explanted hardware photo shows screw and tulip separated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT PUERTO RICO OPERATIONS CO, MED REL
road 909, km. 0.4., barrio mar
humacao PR 00792
Manufacturer (Section G)
MDT PUERTO RICO OPERATIONS CO, MED REL
road 909, km. 0.4., barrio mar
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key23789928
Report Number2647346-2025-00249
Device Sequence Number5520513
Product Code KWP
UDI-Device Identifier00885074134208
UDI-Public(01)00885074134208(11)241218(10)H6018273
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K042025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75447540
Device Catalogue Number75447540
Device Lot NumberH6018273
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer02/25/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexUnknown
Patient Weight62 KG